MAUDE Adverse Event Report: KARL STORZ SE & Co. KG CMOS Video Rhino-Laryngoscope, 2.9 mm

KARL STORZ SE & Co. KG CMOS Video Rhino-Laryngoscope, 2.9 mm
Model Number 11102CM
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a visual and functional test was carried out on the endoscope.The error description provided by the customer "white screen reported" was not confirmed, and further defects were detected.1.Image missing.2.Interface board moisture damage.3.Supply cable chemical damage.4.Buttons not functioning.5.Steering mechanism liquid inside.6.Distal head hit marks.7.Distal rubber worn.8.Working shaft kinked.9.Handgrip surface coating exposed.10.Housing surface coating exposed.11.Housing fluid invasion.After connecting the endoscope to the c-mac z8404 zx monitor (sn: (b)(6)), the image was not displayed.Further investigation revealed extensive wear and tear on the endoscope, as well as oxidation of the supply plug pins.Although no leakage was detected during testing, the endoscope was found to contain liquid internally, and multiple components showed severe liquid damage.The investigation determined that liquid had entered the endoscope through the vent valve, allowing moisture to reach and damage the internal electronic components, ultimately resulting in image loss.The cause of the customer reported problem is user induced damage and misuse.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CMOS Video Rhino-Laryngoscope, 2.9 mm
Common Device Name
CMOS Video Rhino-Laryngoscope, 2.9 mm
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
+1(424)218-8247
MDR Report Key50122171
Report Number9610617-2026-01800
Device Sequence Number10560387
Product Code EOB
UDI-Device Identifier04048551402405
UDI-Public04048551402405
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11102CM
Device Catalogue Number11102CM
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown